MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-Q180
Medical Device Problem Codes No Display/Image (1183); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the gastrointestinal videoscope had a blur with no image.The issue occurred during reprocessing.There was no patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected field: h6 (medical device problem code has been corrected to 1408 - poor quality image).A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.The device was returned to olympus for inspection, and the customer's allegation of blurry image was not confirmed.Based on the results of the investigation, a root cause could not be identified.The event can be prevented by following the instructions for use which state: "chapter 3 preparation and inspection before each case, prepare and inspect this instrument as instructed below.Inspect other equipment to be used with this instrument as instructed in their respective instruction manuals.Should any irregularity be observed after inspection, follow the instructions as described in chapter 5, ¿troubleshooting¿.If this instrument malfunctions, do not use it.Return it to olympus for repair as described in section 5.3, ¿returning the endoscope for repair¿ on page 99.Warning using an endoscope that is not functioning properly may compromise patient or operator safety and may result in more severe equipment damage." "chapter 5 troubleshooting if the endoscope is visibly damaged, does not function as expected, or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.Warning never use the endoscope on a patient if an irregularity is observed.Damage or an irregularity in the instrument may compromise patient or user safety and may result in more severe equipment damage.Should any irregularity in the function of the endoscope and/or endoscopic image be observed during use, stop the examination immediately and carefully withdraw the endoscope from the patient as described in section 5.2, ¿withdrawal of the endoscope with an irregularity¿ on page 97." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19559218
Report Number9610595-2024-12230
Device Sequence Number4734800
Product Code FDS
UDI-Device Identifier04953170307522
UDI-Public04953170307522
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown